Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 11, 2025, 2:02 PM MDT for 16 counties in Colorado. It took effect at Apr 12, 2025, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2025, 2:02 PM MDT (20:02 UTC)
- In effect from
- Apr 12, 2025, 10:00 AM MDT
- Expired
- Apr 12, 2025, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 120 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 351 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2958 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
166 WWUS85 KPUB 112002 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 202 PM MDT Fri Apr 11 2025 COZ224-225-229-230-121215- /O.UPG.KPUB.FW.A.0016.250412T1600Z-250413T0300Z/ /O.NEW.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ /O.CON.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 202 PM MDT Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 229, AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 224, 225, 229 and 230. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ220-221-223-226>228-231-121215- /O.UPG.KPUB.FW.A.0016.250412T1600Z-250413T0300Z/ /O.NEW.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Crowley County Including Ordway- 202 PM MDT Fri Apr 11 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 9 PM MDT SATURDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 223, 226, 227, 228, AND 231... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM to 9 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226, 227, 228 and 231. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
617 WWUS85 KPUB 120926 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 326 AM MDT Sat Apr 12 2025 COZ222-130130- /O.EXA.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ /O.EXA.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- 326 AM MDT Sat Apr 12 2025 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 222... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 10 AM this morning to 9 PM MDT this evening. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire Weather Zone 222. * TIMING...For the Red Flag Warning, from 10 AM this morning to 9 PM MDT this evening. For the Fire Weather Watch, from Sunday morning through Sunday evening. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ224-225-229-230-130130- /O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ /O.CON.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 326 AM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 229, AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 224, 225, 229 and 230. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ227-228-130130- /O.EXA.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/ /O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- 326 AM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227 AND 228... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227 AND 228... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...Fire Weather Zones 227 and 228. * TIMING...For the Red Flag Warning, from 10 AM this morning to 9 PM MDT this evening. For the Fire Weather Watch, from Sunday morning through Sunday evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ220-221-223-226-231-130130- /O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway- 326 AM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 223, 226, AND 231... * AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226 and 231. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
448 WWUS85 KPUB 121408 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 808 AM MDT Sat Apr 12 2025 COZ222-224-225-227>230-130615- /O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ /O.CON.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 808 AM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 222, 224, 225, 227, 228, 229 and 230. * TIMING...For the Red Flag Warning, until 9 PM MDT this evening. For the Fire Weather Watch, from Sunday morning through Sunday evening. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ220-221-223-226-231-130300- /O.CON.KPUB.FW.W.0022.250412T1600Z-250413T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway- 808 AM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 223, 226, AND 231... * AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226 and 231. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
029 WWUS85 KPUB 122003 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 203 PM MDT Sat Apr 12 2025 COZ222-224-225-227>230-131215- /O.UPG.KPUB.FW.A.0017.250413T1500Z-250414T0200Z/ /O.NEW.KPUB.FW.W.0023.250413T1500Z-250414T0200Z/ /O.CON.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 203 PM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230... ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM to 8 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222, 224, 225, 227, 228, 229 and 230. * TIMING...For the first Red Flag Warning, until 9 PM MDT this evening. For the second Red Flag Warning, from 9 AM to 8 PM MDT Sunday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 4 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-221-223-226-231-130300- /O.CON.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway- 203 PM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 220, 221, 223, 226, AND 231... * AFFECTED AREA...Fire Weather Zones 220, 221, 223, 226 and 231. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
316 WWUS85 KPUB 130255 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 855 PM MDT Sat Apr 12 2025 COZ222-224-225-227>230-131900- /O.EXP.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/ /O.CON.KPUB.FW.W.0023.250413T1500Z-250414T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 855 PM MDT Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MDT SUNDAY FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, AND 230... * AFFECTED AREA...Fire Weather Zones 222, 224, 225, 227, 228, 229 and 230. * TIMING...From 9 AM to 8 PM MDT Sunday. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ220-221-223-226-231-130400- /O.EXP.KPUB.FW.W.0022.000000T0000Z-250413T0300Z/ Upper Arkansas River Valley Including Lake County and Chaffee County- Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- Northern El Paso County Including Monument and Black Forest- Crowley County Including Ordway- 855 PM MDT Sat Apr 12 2025 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 220, 221, 223, 226, AND 231... Relative humidity recovery will be minimal, however, winds and gusts will continue to diminish this evening. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 11, 11:25 AM MDT, 2 hours 37 minutes earlier. Its key messages:
- Unseasonably warm and dry with increasing winds and critical fire weather conditions expected over the weekend.
- A cold front will bring cooler temperatures and a slight chance of showers Sunday night and Monday.
- Warmer weather returns for next week with isolated showers over and near the mountains each day.
Area forecast discussion, Apr 11, 11:25 AM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1125 AM MDT Fri Apr 11 2025 .KEY MESSAGES... - Unseasonably warm and dry with increasing winds and critical fire weather conditions expected over the weekend. - A cold front will bring cooler temperatures and a slight chance of showers Sunday night and Monday. - Warmer weather returns for next week with isolated showers over and near the mountains each day. && .SHORT TERM /THROUGH TONIGHT/... Issued at 301 AM MDT Fri Apr 11 2025 Upper ridging today will bring warmer temperatures and dry weather to the region with high temperatures around 10 degrees warmer than yesterday across eastern areas. Western areas will see readings around 2 to 4 degrees warmer. Afternoon humidity values will drop below 15% but winds will remain relatively light beneath the upper high, so no critical fire weather conditions are expected. However we could see some afternoon breezes up to 20 mph at times. Flow aloft increases tonight which will deepen the lee trough and enhance westerly downslope winds along the lower eastern slopes of the southeast mountains and adjacent plains. This will keep temperatures overnight rather mild for most of the southeast plains (40s to low 50s). Mountains and valleys will drop into the 20s and 30s for overnight lows. -KT && .LONG TERM /SATURDAY THROUGH THURSDAY/... Issued at 301 AM MDT Fri Apr 11 2025 Southwest flow aloft continues to increase on Saturday as the next upper trough moves through the Pacific northwest and into the northern U.S. Rockies. The surface lee trough kicks eastward in response, allowing dry gusty southwest winds to mix to the surface across most of southern CO. Humidity values will drop below critically low thresholds and combined with dry fuels will lead to a critical fire weather day across most of southern CO. Fuels are in various states of drying out and/or greening up for Spring which leads to a hodgepodge pattern of Fire Weather Watches. Although confidence is high that all areas with critical fuels will need Red Flag Warnings for Saturday, have maintained the Fire Weather Watches for now as fuels status may still change over the next 24 hours. But do expect fairly widespread Red Flag Warnings to be needed for Saturday. Record breaking high temperatures are likely on Saturday as well as highs peak in the mid 80s to lower 90s across the plains with 70s to near 80 for the valleys, and 50s and 60s for the mountains. Models have come into better agreement on a more northern track to the upper low on Sunday, though still differ with the timing of a cold front dropping through the southeast plains. Poor overnight humidity recovery is expected along the lower eastern slopes of the southeast mountains into the I-25 corridor as enhanced westerly winds continue Sat night. Could see some gusts up to 50 mph overnight in and near the mountains, though forward shear aloft should keep gusts below high wind criteria. Mixing will occur early on Sunday as the system passes to the north with an earlier start to critical fire weather conditions expected for the mountains, valleys and southern I-25 corridor. Depending on the timing of the cold front, we could see critical fire weather conditions return as far north as the Pikes Peak region and a tier of counties eastward. Confidence is low on this as most of the 00z runs bring the front into at least portions of the southeast plains by mid day Sunday with some minor humidity recovery behind it. Have issued another Fire Weather Watch for the San Luis Valley, the Sangres and Wet Mountains and the southern I-25 corridor for Sunday where confidence is greatest. Otherwise, it will be slightly cooler Sunday though still well above seasonal normals. Showers will be possible Sunday night and Monday as the cold front banks up against the southeast mountains bringing some modest moisture return. Most of these showers will be diurnally driven with afternoon heating/instability, but moisture quality is poor and any precipitation looks spotty and light and not likely to bring much of wetting precipitation to the area. The next wave in gets picked up off the southern Pacific through the Desert SW and across CO Tues/Wed. This will bring increasing showers to the mountains though any precipitation should remain fairly light. Temperatures rebound back into the 70s and 80s across the lower elevations by mid week with 50s and 60s for the mountain communities. -KT && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1124 AM MDT Fri Apr 11 2025 VFR conditions anticipated across the forecast area over the next 24 hours, including the three main TAF sites of COS, KPUB and KALS. Surface winds are expected to remain diurnal in direction and generally less than 12 kts. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Saturday morning through Saturday evening for COZ220-221-223>231. Fire Weather Watch from Sunday morning through Sunday evening for COZ224-225-229-230. && SHORT TERM...KT LONG TERM...KT AVIATION...MOORE
Hazardous weather outlook, Apr 11, 4:11 AM MDT, 9 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 411 AM MDT Fri Apr 11 2025 COZ058>089-093>099-121015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 411 AM MDT Fri Apr 11 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Critical fire weather conditions will be likely Saturday and Sunday across portions south central and southeast Colorado. Gusty winds up to 50 mph, and relative humidity below 15 percent will lead to conditions favorable for rapid rates of fire spread where cured fuels remain dry and vegetation has not sufficiently entered Spring green up. Isolated to scattered showers will be possible Sunday night and Monday across the mountains and plains north of highway 50, though any precipitation is expected to be spotty and light. Another weak disturbance will bring spotty showers and thunderstorms to the mountain areas through the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 31/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:57 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Custer, El Paso, Fremont and 5 more | 35 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.